MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550225-18
Medical Device Problem Codes Leak/Splash (1354); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, mildly calcified de novo mid left circumflex artery that was 90% stenosed.A guide wire was able to be crossed to the lesion without issue.Pre-dilatation was performed with a 2 mm balloon.A 2.25 x 18 xience sierra was advanced and crossed the lesion despite slight resistance noted with the anatomy.Balloon inflation was attempted; however, it was noted under cine that the contrast flowed out around the distal end of the delivery system (sds).The sds was removed.The device was replaced with the same size of a non-abbott drug-eluting stent to continue to successfully complete the procedure.It was also noted that the stent implant looked flared at the proximal-distal edge.There was no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported leak and material deformation were confirmed.The reported difficulty to advance could not be replicated in a testing environment as it was related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulty to advance and material deformation appear be related to circumstances of the procedure.A conclusive cause for the reported leak could not be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9933507
Report Number2024168-2020-03444
Device Sequence Number11732967
Product Code NIQ
UDI-Device Identifier08717648227028
UDI-Public08717648227028
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2021
Device Model Number1550225-18
Device Catalogue Number1550225-18
Device Lot Number8032341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date04/07/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1